Back & Neck Community
How Can This Combo of Meds Affect Me?
About This Community:

This patient support community is for discussions relating to back and neck problems, exercise, pain, sleeping, and physical therapy.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

How Can This Combo of Meds Affect Me?

I have had significantly increased pain in to the right of my lower back.

I went to the E.R. last night.  The E.R. doctor gave me an injection of 2mgs of Dilaudid, which did nothing to relieve my pain.

He gave me scripts for Prednisone (7, 6, 5, 4 3, 2, 1 over the course of 7 days), Valium (5mgs three times a day), and Dilaudid (2mgs every 4-6 hours).  I also take, on a regular basis 1mg of Klonopin per day and 300mgs of Trazodone per day.

I used everything but Valium within the past 3 hours and I have not one iota of relief.

I am concerned about taking this combination.  Does it seem out of the ordinary?  Can these meds cause more pain?

Thank you.

Wao
Related Discussions
8 Comments Post a Comment
Blank
Avatar_m_tn
What exactly is the condition you're trying to treat first of all?

I've been on similar combinations, but for extremely severe N stage problems.
Blank
620923_tn?1416285879

  Hi I have to say I am wondering the same thing...I was on Dilaudid  and Valium together after brain surgery.....I am not sure about the other meds along with this nor do I have ne idea what it is for.....

If u r afraid of interactions u should talk to ur local pharmacist.

  
"selma"
Blank
1762594_tn?1320189884
Thank you for replying!

I now am in the hospital. Nobody knows the exact cause of my lower back condition.  Originally, two and one-half years ago, I was told that I had sciatica.  Later, I was told that I had sacroiliitis.  Then the dx changed to soft tissue injury/strain.

Today, I will be having a myelogram and an x-ray of my hip. I surely hope that either of this imaging methods will discover what is, actually, causing the nerve impingement

I was so sorry to hear about your having N stage conditions.

Again, thank you for taking the time to write to me.

Wao
Blank
1762594_tn?1320189884
Hi, Selma!

My grandmother's name was "Selma".  It is uncommon, isn't it?  Are you of Swedish descent?  My grandmother was.  Both of her parents immigrated from Sweden to the USA many, may years ago.

Selma, I have no fear of injections.  When it comes to Dilaudid, I prefer the injections. They work faster and last much longer than in pill form.

So far, I am not having any adverse reactions to the combo of Dilaudid and Valium.  I, actually, was wondering about taking so many meds - the Prednisone, in particular.

Thank you for replying.  I hope that you have a very nice day today, Selma.

Wao
Blank
620923_tn?1416285879

  Hi...NO I am not Swedish, more a Heinz 57 mix..lol...but u r so right it is uncommon a name.


Thank u and I pray u get some answers and relief while in the hospital.

Please post an update : )

  "selma"
Blank
1762594_tn?1320189884
Most kind of you to reply, Selma!

Was discharged from the hospital.  The myelogram/C-Scan, hip x-ray, and MRI showed only that I have a mild bulging disc.

I was discharged and came home and went to bed.  I woke up 25 hours later!!!!!  I woke up with excruciating pain, double the amount that I had prior to going into the hospital.  

I went 25 hours without my meds!!!!

I believe that the myelogram messed me up, royally.  I now have a headache, as well, caused from the myelogram.  Prior to having it, I had to move my back, a lot.  LONG STORY!

Thanks for requesting that I "update".  My "update" is not a positive one.  I so wish that it were, Selma.

So you are a Heinz57.  All the same, you have a wonderful name.

Thank you for your interest.  I am most appreciative.

How are you!???

Wao
Blank
620923_tn?1416285879

  Well I have some of the same issues u do...bulging disks causing pain and limitations. This is  on top of having a few other medical conditions...chiari malformation, tethered cord, ehlers-danlos.....they all cause pain so I am never sure which to blame it on.

I had surgery for the chiari 2 yrs ago in May....I can not drive so I try to find projects I can do from home...MedHelp is one of my projects...to share what I learn or experience with others.

I am so sorry u did not have a positive update to share....but even the negative ones give us insight as to our next steps...and they can be positive.

  Thanks  for asking and I pray u get some answers that put u where u need to be health wise : )

   "selma"
Blank
1762594_tn?1320189884
I have neglected this forum!  Whew!

Thanks for your great reply, Selma.  It helped to know that even negative updates, in your opinion, can be helpful.  I really like your attitude and behavior:  posting here being one of your projects.  Having a project can be of great help, working as a distraction and knowing that you are giving - giving to others.  It gets you outside of yourself, yes?

I do not know what these health difficulties are:  chiari malformation, tethered cord, ehlers-danlos.  Would you write and briefly explain?  Whatever they are, they sound quite serious and quite painful and very challenging.  I think that you must be one very determined person, perhaps even stubborn.  You MUST be a FIGHTER!  

I am glad that you have a computer, know how to use it, and use it for your and others benefit!  I thank you!

Well, today I had four injections, (nerve blocks).  I'll see how it goes or how I fair. Right now, I am in tremendous pain.  The injections went right into the affected areas and those affected areas are ticked off.  The dr. finally agreed to giving me some Vicodin.  (It has been like pulling teeth to get this neurosurgeon to prescribe me a pain medication).  He gave me the lowest dose possible with instructions to take ONLY every 8 hours.  I took TWO tablets and it seems to be taking an edge off, only an edge.

I really have my doubts that the nerve blocks will do a darn thing.  I should know in about three days.  I have been told I can have 3 of them per year, that sometimes it take 3 to really get relief.  I have also been told that sometimes they do not work at all.  I am so discouraged that I think I am in the latter category.  I'll update at some point when I am more sure about whether I have/have not started experiencing less pain.

Selma, you, too, have bulging discs.  What have been your experiences relative to treatment?  Is there any hope?

I, btw, cannot drive either!  It simply hurts too much!  I use my computer a lot, talking with a few friends via Skype, to watch movies, to do research, to participate in two forums.  It gets lonely for me.  How about for you?

Do you experience anxiety and/or depression?  Any advice for how to deal with it?  Any other tools you use to distract from the pain and possible fear/anxiety?  I get terrified, absolutely terrified when I cannot stop the pain or make it lessen.  You?

Ok, I have written a book.  I hope to hear from you.  TELL ME HOW YOU ARE!

Thanks.

Wao

Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Back & Neck Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Pain Answerers
7721494_tn?1415940873
Blank
philnoir
Four Corners, CO
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
Kermit the Hermit
Lost My Mind & House, IL